Missouri, 2006

Flash Flood in Missouri, May 4, 2006

May 4, 2006 · NWS SGF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 4, 3:45 AM CST, 2 hours earlier.

Area forecast discussion, May 4, 3:45 AM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED FOR FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT THU MAY 4 2006

.UPDATE...

LARGE MCS CONGEALING TO OUR WEST CONTAINS EMBEDDED CELLS PRODUCING
RAINFALL RATES OVER 2 INCHES PER HOUR. AS THESE RAINS COMBINE WITH
SATURATED SOILS OVER MUCH OF THE AREA...EXPECT MORE FLASH FLOODING
TO DEVELOP OVER THE REGION. SO HAVE ISSUED A FLASH FLOOD WATCH
THROUGH TODAY FOR ALL COUNTIES EXCEPT THE EXTREME NE TIER.

&&

.DISCUSSION...

A COLD FRONT MOVED THROUGH THE AREA WITH A BANG WEDNESDAY AFTERNOON AND
EVENING WITH SEVERAL CLUSTERS OF SEVERE STORMS THROUGH LATE EVENING.
AT 2 AM...THE COLD FRONT EXTENDED FROM VAN BUREN TO HARRISON TO
TULSA. AREA RADARS SHOWED TWO MAIN CLUSTERS OF STORMS THAT WILL
POTENTIALLY AFFECT THE FORECAST AREA THIS MORNING. THE STRONGEST WAS
LOCATED ALONG THE SURFACE FRONT OVER NORTHEAST OK/NORTHWEST AR...AND
THE OTHER LESS INTENSE BUT PERSISTENT CLUSTER EXTENDED ACROSS
SOUTHEAST AND SOUTH CENTRAL KS NEAR THE 850 MB FRONT.

THROUGH MID MORNING...POPS HAVE BEEN ADJUSTED UPWARD OVER OUR SOUTH
AND WEST COUNTIES TO ACCOUNT FOR THE CLUSTERS TO OUR WEST. COULD SEE
A COUPLE OF STRONG STORMS SNEAK IN FROM NE OK...BUT EXPECT A GENERAL
WEAKENING TREND AS STORMS MOVE AWAY FROM BETTER 850 MB THETAE
AIRMASS.

FOR TODAY...WILL KEEP HIGH POPS GOING OVER THE SOUTHERN 2/3RDS OF
THE FORECAST AREA...TAPERING OFF TO CHANCE POPS OVER CENTRAL MO...AS
A LARGE STORM COMPLEX AHEAD OF A SHORTWAVE OVER NORTHWEST OK THIS
MORNING TRACKS EASTWARD ALONG SURFACE/850 MB FRONT. WILL NEED TO
CONTINUE MONITORING FLOOD POTENTIAL ESPECIALLY OVER SOUTH CENTRAL MO
WHERE LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES FELL YESTERDAY.
PRECIPITABLE WATER VALUES NEAR THE FRONT CONTINUED TO RUN OVER 150%
OF NORMAL ALONG AND SOUTH OF THE FRONT.

TEMPERATURE FORECAST IS A LITTLE MORE STRAIGHTFORWARD TODAY WITH
CLOUD COVER FROM LARGE MCS TO OUR WEST SPREADING OVER THE REGION
THROUGH THE DAY. WILL GO MAINLY 60S FOR AFTERNOON HIGHS...WHICH WILL
LIMIT DIURNAL TEMPERATURE SPREADS TO LESS THAN 10 DEGREES.

FOR TONIGHT THROUGH SATURDAY...HAVE CONTINUED TREND OF DECREASING
POPS THROUGH FRIDAY AS SURFACE HIGH BUILDS INTO THE UPPER MIDWEST.
THERE IS SOME DISAGREEMENT IN QPF FORECASTS BETWEEN THE GFS AND NAM
DURING THIS TIME PERIOD...WITH THE GFS FURTHER NORTH. TYPICAL
CONVECTIVE FEEDBACK CONTINUES TO SHOW UP IN THE GFS ALSO. FOR OUR
AREA THE GFS INITIALIZED A LITTLE BETTER ON PRECIP LOCATION SO WILL
FAVOR ITS OUTPUT. HOWEVER WILL KEEP AMOUNTS LOWER. TEMPERATURES ARE
STILL EXPECTED TO BE ON THE COOL SIDE...WITH 60S FOR HIGHS/40S FOR
LOWS.

UPPER LEVEL ZONAL FLOW CONTINUES INTO EARLY NEXT WEEK WITH ANOTHER
FRONT EXPECTED TO MOVE INTO THE AREA LATE MONDAY INTO TUESDAY.

&&

.AVIATION...

FOR THE 12Z TAFS...PLAN TO ADD PREDOMINANT RAIN WITH TEMPO THUNDER
THROUGH MUCH OF THE DAY...ROUGHLY UNTIL 22Z. SURFACE WINDS WILL
PREVAIL FROM THE NORTHEAST...ALTHOUGH THEY WILL BECOME A LITTLE
CHAOTIC WHEN SHOWERS/STORMS ARE NEAR THE AIRPORT. CEILINGS WERE
DROPPING TO LOW END IFR EARLIER BUT SEEMED TO HAVE LEVELED OUT FROM
HIGH IFR TO LOWER MVFR. WILL BE KEEPING A CLOSE EYE ON TRENDS TO MAKE
LAST MINUTE ADJUSTMENTS BEFORE 12Z ISSUANCE.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FLASH FLOOD WATCH TODAY ALONG AND SOUTHWEST OF A LINE FROM
NEVADA TO STOCKTON TO EMINENCE.
KS...FLASH FLOOD WATCH TODAY FOR BOURBON...CHEROKEE AND CRAWFORD.

TERRY
Hazardous weather outlook, May 4, 5:03 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 AM CDT THU MAY 4 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
603 AM CDT THU MAY 4 2006

...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PORTIONS OF
SOUTHERN MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  QUARTERS...WIND GUSTS TO 58 MPH AND TORRENTIAL RAINFALL.

  AREAS AFFECTED AND TIMING:

 LOCATIONS SOUTH OF A LINE FROM JOPLIN TO NIXA TO EMINENCE MAY
 EXPERIENCE SEVERE THUNDERSTORMS PRODUCING HAIL TO THE SIZE OF
 QUARTERS THROUGH 9 PM THIS EVENING.

 LOCATIONS SOUTH OF A LINE FROM PETERSBURG TO URBANA TO VIENNA MAY
 EXPERIENCE HEAVY RAIN THAT MAY CAUSE FLASH FLOODING...ESPECIALLY
 OVER LOW WATER CROSSINGS THROUGH 9 PM THIS EVENING.

  DISCUSSION:

 LARGE THUNDERSTORMS CURRENTLY LOCATED IN NORTHEASTERN OKLAHOMA
 AND NORTHWESTERN OKLAHOMA AND NORTHWESTERN ARKANSAS WILL BEGIN
 MOVING INTO SOUTHERN MISSOURI THIS MORNING AND INTO CENTRAL
 MISSOURI THIS AFTERNOON. TORRENTIAL RAINFALL WILL BE POSSIBLE
 WITH THESE STORMS. RAINFALL AMOUNTS UP TO 3 INCHES ARE EXPECTED
 WITH THESE SLOW MOVING STORMS AS THEY PASS. AS A RESULT...
 LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS
 EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO
 TUESDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER EXTREME SOUTHERN
 MISSOURI THIS MORNING AND AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Special weather statement, May 4, 12:02 AM CST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 AM CDT THU MAY 4 2006

MOZ066-040645-
VERNON-
102 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 145 AM CDT...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF NEVADA...AND MOVING EAST AT 20
MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

DSA
Special weather statement, May 4, 2:22 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT THU MAY 4 2006

MOZ101-102-040915-
BARRY-MCDONALD-
322 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR BARRY AND MCDONALD COUNTIES UNTIL
415 AM CDT...

AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PINEVILLE...AND MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GCC
Special weather statement, May 4, 3:07 AM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 AM CDT THU MAY 4 2006

MOZ102-041000-
BARRY-
407 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 500 AM CDT...

AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEATON...OR 10 MILES NORTHWEST OF
CASSVILLE...AND MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GCC
Special weather statement, May 4, 4:04 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CDT THU MAY 4 2006

MOZ103-104-041100-
STONE-TANEY-
504 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR STONE AND TANEY COUNTIES UNTIL 600
AM CDT...

AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
CRANE TO 6 MILES NORTHEAST OF OAK GROVE...OR ALONG A LINE EXTENDING
FROM 9 MILES SOUTH OF AURORA TO 8 MILES SOUTH OF KIMBERLING CITY...
AND MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

GCC
Local storm report, May 4, 5:28 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 AM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             FRISTOE                 38.12N 93.28W
05/03/2006  E0.88 INCH       BENTON             MO   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 65

0855 AM     LIGHTNING        VERSAILLES              38.43N 92.84W
05/03/2006                   MORGAN             MO   LAW ENFORCEMENT

            MORGAN COUNTY OFFICIALS REPORT THAT LIGHTNING STRUCK THE
            CENTURY 21 PLAZA AND IT IS ON FIRE. PLAZA IS LOCATED 110
            NORTH HWY 5 JUST OFF OF HIGHWAY 4.

0905 AM     HAIL             SUNRISE BEACH           38.18N 92.78W
05/03/2006  E0.75 INCH       CAMDEN             MO   LAW ENFORCEMENT

0910 AM     HAIL             VILLAGE OF FOUR SEASONS 38.20N 92.72W
05/03/2006  E0.88 INCH       CAMDEN             MO   LAW ENFORCEMENT

0958 AM     HAIL             ELDON                   38.35N 92.58W
05/03/2006  E0.88 INCH       MILLER             MO   POST OFFICE

            PENNY TO NICKEL SIZE HAIL

1228 PM     HAIL             6 S SALEM               37.56N 91.54W
05/03/2006  E0.88 INCH       DENT               MO   PUBLIC

1233 PM     HAIL             6 S SALEM               37.56N 91.54W
05/03/2006  E1.25 INCH       DENT               MO   PUBLIC

            HALF DOLLAR AND QUARTER SIZE HAIL

1240 PM     HAIL             DARIEN                  37.52N 91.59W
05/03/2006  E1.75 INCH       DENT               MO   PUBLIC

            GOLF BALL SIZE HAIL AND DAMAGE TO VEHICLES FROM HAIL

1251 PM     HAIL             WEST PLAINS             36.73N 91.85W
05/03/2006  E1.00 INCH       HOWELL             MO   POST OFFICE

            QUARTER SIZE HAIL

1253 PM     HAIL             WEST PLAINS             36.73N 91.85W
05/03/2006  E1.00 INCH       HOWELL             MO   LAW ENFORCEMENT

0113 PM     HAIL             AKERS                   37.38N 91.55W
05/03/2006  E1.00 INCH       SHANNON            MO   PUBLIC

0146 PM     HAIL             BUFFALO                 37.64N 93.09W
05/03/2006  E1.00 INCH       DALLAS             MO   EMERGENCY MNGR

0150 PM     HAIL             3 S BUFFALO             37.60N 93.09W
05/03/2006  E1.50 INCH       DALLAS             MO   PUBLIC

0205 PM     HAIL             SUMMERSVILLE            37.18N 91.66W
05/03/2006  E1.50 INCH       SHANNON            MO   LAW ENFORCEMENT

0210 PM     HAIL             RIVERTON                37.07N 94.70W
05/03/2006  E1.75 INCH       CHEROKEE           KS   BROADCAST MEDIA

0227 PM     HAIL             MOUNTAIN VIEW           37.00N 91.70W
05/03/2006  E0.88 INCH       HOWELL             MO   BROADCAST MEDIA

0227 PM     HAIL             MOUNTAIN VIEW           37.00N 91.70W
05/03/2006  E0.88 INCH       HOWELL             MO   AMATEUR RADIO

0227 PM     HAIL             MOUNTAIN VIEW           37.00N 91.70W
05/03/2006  E0.88 INCH       HOWELL             MO   BROADCAST MEDIA

0245 PM     FLASH FLOOD      MOUNTAIN VIEW           37.00N 91.70W
05/03/2006                   HOWELL             MO   EMERGENCY MNGR

            30 TO 35 BUILDINGS IN THE DOWNTOWN AREA FLOODED. REPORTED
            BY MOUNTAIN VIEW EMERGENCY MANAGEMENT.

0312 PM     HAIL             REDFIELD                37.84N 94.88W
05/03/2006  E0.88 INCH       BOURBON            KS   LAW ENFORCEMENT

0315 PM     HAIL             GAINESVILLE             36.60N 92.43W
05/03/2006  E0.75 INCH       OZARK              MO   POST OFFICE

0325 PM     HAIL             3 SE REDFIELD           37.81N 94.84W
05/03/2006  E1.00 INCH       BOURBON            KS   LAW ENFORCEMENT

0335 PM     HAIL             3 SSE FORT SCOTT        37.80N 94.69W
05/03/2006  E1.75 INCH       BOURBON            KS   LAW ENFORCEMENT

0345 PM     HAIL             4 SW DEERFIELD          37.80N 94.56W
05/03/2006  E1.00 INCH       VERNON             MO   LAW ENFORCEMENT

0416 PM     HAIL             2 S DEERFIELD           37.81N 94.51W
05/03/2006  E1.00 INCH       VERNON             MO   LAW ENFORCEMENT

0422 PM     HAIL             1 S ROBY                37.50N 92.14W
05/03/2006  E1.50 INCH       TEXAS              MO   LAW ENFORCEMENT

            PUBLIC REPORTED TO LAW ENFORCEMENT

0617 PM     HAIL             PAWNEE STATION          37.70N 94.79W
05/03/2006  E1.75 INCH       BOURBON            KS   LAW ENFORCEMENT

0622 PM     TORNADO          2 W FARLINGTON          37.62N 94.86W
05/03/2006                   CRAWFORD           KS   TRAINED SPOTTER

            TRAINED SPOTTER OBSERVED TWO BRIEF TOUCHDOWNS JUST WEST
            OF FARLINGTON THE FUNNEL IS STILL VISIBLE.

0635 PM     TSTM WND GST     1 N LIBERAL             37.57N 94.52W
05/03/2006  E0.00 MPH        BARTON             MO   EMERGENCY MNGR

            ESTIMATED WINDS IN EXCESS OF 60 MPH

0635 PM     FUNNEL CLOUD     2 S LIBERAL             37.53N 94.52W
05/03/2006                   BARTON             MO   EMERGENCY MNGR

            EMERGENCEY MANAGER OBSERVED FUNNEL CLOUD 2 MILES SOUTH OF
            LIBERAL

0655 PM     HAIL             2 S NEVADA              37.81N 94.35W
05/03/2006  E0.88 INCH       VERNON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED NICKEL HAIL FROM NEVADA TO
            VERNON COUNTY LINE

0655 PM     FUNNEL CLOUD     3 W IRWIN               37.59N 94.34W
05/03/2006                   BARTON             MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD

0706 PM     HAIL             7 N LAMAR               37.60N 94.28W
05/03/2006  E1.75 INCH       BARTON             MO   TRAINED SPOTTER

            GOLF BALL HAIL REPORTED ON HIGHWAY 71

0706 PM     TORNADO          2 W IRWIN               37.59N 94.32W
05/03/2006                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TORNADO ON GROUND

0730 PM     FLOOD            3 SE ALLEY SPRING       37.11N 91.41W
05/03/2006                   SHANNON            MO   LAW ENFORCEMENT

            HIGHWAY E FLOODED

0733 PM     HAIL             WILLARD                 37.31N 93.43W
05/03/2006  E1.00 INCH       GREENE             MO   BROADCAST MEDIA

0733 PM     HAIL             GREENFIELD              37.42N 93.84W
05/03/2006  E1.00 INCH       DADE               MO   LAW ENFORCEMENT

            DADE COUNTY 911 REPORTED QUARTER HAIL IN TOWN

0747 PM     TSTM WND DMG     EVERTON                 37.34N 93.70W
05/03/2006                   DADE               MO   AMATEUR RADIO

            SEVERAL TREES DOWNED.

0756 PM     TSTM WND DMG     WALNUT GROVE            37.41N 93.55W
05/03/2006                   GREENE             MO   EMERGENCY MNGR

            TIN ROOF ON HOUSE BLOWN OFF

0805 PM     TSTM WND DMG     ASH GROVE               37.32N 93.58W
05/03/2006                   GREENE             MO   NWS EMPLOYEE

            TREES AND POWER POLES SNAPPED IN ASH GROVE

0806 PM     TSTM WND DMG     2 N ASH GROVE           37.34N 93.58W
05/03/2006                   GREENE             MO   AMATEUR RADIO

            SEVERAL TREES DOWN...SOME AS LARGE AS TWO FEET IN
            DIAMETER.

0818 PM     HAIL             2 S WILLARD             37.28N 93.43W
05/03/2006  E1.00 INCH       GREENE             MO   AMATEUR RADIO

0820 PM     TSTM WND GST     SPRINGFIELD             37.20N 93.29W
05/03/2006  M52.00 MPH       GREENE             MO   NWS EMPLOYEE

            52 MPH WIND GUST MEASURED AT THE NATIONAL WEATHER SERVICE
            FROM RSOIS EQUIPMENT.

0833 PM     TSTM WND GST     1 S SPRINGFIELD         37.18N 93.29W
05/03/2006  E0.00 MPH        GREENE             MO   AMATEUR RADIO

            62 MPH WIND MEASURED IN SOUTH SPRINGFIELD

0833 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
05/03/2006                   GREENE             MO   NWS EMPLOYEE

            TREES DOWN ON ELM BETWEEN NATIONAL AND GLENSTONE

0839 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
05/03/2006                   GREENE             MO   LAW ENFORCEMENT

            WATER OVER ROAD AT 2500 BLOCK OF WEST COLLEGE

0839 PM     TSTM WND DMG     4 N OZARK               37.08N 93.21W
05/03/2006                   CHRISTIAN          MO   AMATEUR RADIO

            POWER TRANSFORMERS FLASHING NEAR THE GREENE CHRISTIAN
            COUNTY BORDER NEAR THE INTERSECTION HIGHWAYS 65 AND CC.

0839 PM     TSTM WND GST     5 S NORTHVIEW           37.21N 93.00W
05/03/2006  M64.00 MPH       WEBSTER            MO   AMATEUR RADIO

            64 MPH WIND GUST MEASURED BY HAM RADIO OPERATOR BETWEEN
            NORTHVIEW AND FORDLAND.

0853 PM     TSTM WND DMG     OZARK                   37.02N 93.21W
05/03/2006                   CHRISTIAN          MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN OZARK

0900 PM     TSTM WND DMG     GROVESPRING             37.40N 92.61W
05/03/2006                   WRIGHT             MO   LAW ENFORCEMENT

            TREES DOWN

0910 PM     TSTM WND GST     MANSFIELD               37.11N 92.58W
05/03/2006  E0.00 MPH        WRIGHT             MO   LAW ENFORCEMENT

            ESTIMATED 60 TO 70 MPH WIND

0910 PM     FLASH FLOOD      2 E GREENFIELD          37.42N 93.80W
05/03/2006                   DADE               MO   LAW ENFORCEMENT

            LOW WATER CROSSING FLOODED

0910 PM     TSTM WND DMG     5 N AVA                 37.02N 92.66W
05/03/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            POWER LINES DOWN

0914 PM     TSTM WND GST     1 W MANSFIELD           37.11N 92.60W
05/03/2006  E0.00 MPH        WRIGHT             MO   LAW ENFORCEMENT

            ESTIMATED 60 MPH WINDS

0945 PM     TSTM WND DMG     15 SE GENTRYVILLE       36.71N 92.17W
05/03/2006                   OZARK              MO   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 14

1016 PM     HAIL             15 W SALEM              37.65N 91.81W
05/03/2006  E0.75 INCH       DENT               MO   AMATEUR RADIO

1140 PM     FLASH FLOOD      3 SSE HARTVILLE         37.21N 92.49W
05/03/2006                   WRIGHT             MO   LAW ENFORCEMENT

            HIGHWAY V HAS WATER OVER ROAD IN SEVERAL SPOTS

&&

GCLAYCOM

The radar

The Springfield radar (KSGF), 83 km away, was scanning. The volume nearest the first event began at 11:34 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jasper

When
May 4, 5:45 AM CST to 8:00 AM CST
Where
Jasper County, Joplin
Reported by
TRAINED SPOTTER
Coordinates
37.204, -94.341 (the zone’s center; the record gives no point)

Heavy thunderstorms caused flash flooding over several city streets in Joplin.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508644.